Alert archive / Illinois / Tornado Warnings in 2023
Tornado Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Mar 31, 2023, 8:59 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 8:59 PM CDT (01:59 UTC)
- Expired
- Mar 31, 2023, 9:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 1.5 in
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 9:13 PM CDT | TORNADO | 1 E Robinson, IL | TORNADO NEAR INTERSECTION OF HIGHWAY 1 AND 33 EAST SIDE OF ROBINSON. |
| Mar 31, 9:13 PM CDT | TORNADO | 5 Ese Robinson, IL | CORRECTS PREVIOUS TORNADO REPORT FROM 1 E ROBINSON. TORNADO A HALF MILE SOUTH OF THE INTERSECTION OF HIGHWAY 1 AND 33 EAST SIDE OF ROBINSON. TWO HOMES DESTROYED AND POWERLINES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:59 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.1
The text
As transmitted.
130
WFUS53 KILX 010159
TORILX
ILC033-079-010230-
/O.NEW.KILX.TO.W.0029.230401T0159Z-230401T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
859 PM CDT Fri Mar 31 2023
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Crawford County in east central Illinois...
Southeastern Jasper County in southeastern Illinois...
* Until 930 PM CDT.
* At 858 PM CDT, a large and extremely dangerous tornado was located
over Ste. Marie, or 10 miles east of Newton, moving northeast at
60 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Hardinville around 905 PM CDT.
Robinson, New Hebron and Eaton around 910 PM CDT.
Palestine and Hutsonville around 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is developing. To protect your life, TAKE COVER NOW! Move to
a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3885 8791 3885 8797 3907 8801 3917 8766
3915 8764 3914 8766 3912 8763 3911 8765
3910 8762 3909 8762 3906 8757 3900 8758
3899 8756 3899 8758 3895 8752
TIME...MOT...LOC 0158Z 246DEG 60KT 3894 8798
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.50 IN
$$
MJA2 follow-up statements
368
WWUS53 KILX 010214
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
914 PM CDT Fri Mar 31 2023
ILC079-010223-
/O.CAN.KILX.TO.W.0029.000000T0000Z-230401T0230Z/
Jasper-
914 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR SOUTHEASTERN JASPER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for east central
Illinois.
LAT...LON 3889 8780 3902 8784 3917 8766 3915 8764
3914 8766 3912 8763 3911 8765 3910 8762
3909 8762 3906 8757 3900 8758 3899 8756
3899 8758 3895 8752
TIME...MOT...LOC 0213Z 246DEG 60KT 3905 8767
$$
ILC033-010230-
/O.CON.KILX.TO.W.0029.000000T0000Z-230401T0230Z/
Crawford-
914 PM CDT Fri Mar 31 2023
...TORNADO EMERGENCY FOR Robinson...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL
CRAWFORD COUNTY...
At 913 PM CDT, a confirmed large and destructive tornado was located
near Hutsonville, or near Robinson, moving northeast at 70 mph.
TORNADO EMERGENCY for Robinson. This is a PARTICULARLY DANGEROUS
SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
central Crawford County, including the following locations...
Crawford County Airport, Trimble, Stoy and Merom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3889 8780 3902 8784 3917 8766 3915 8764
3914 8766 3912 8763 3911 8765 3910 8762
3909 8762 3906 8757 3900 8758 3899 8756
3899 8758 3895 8752
TIME...MOT...LOC 0213Z 246DEG 60KT 3905 8767
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...1.50 IN
$$
MJA410
WWUS53 KILX 010226
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
926 PM CDT Fri Mar 31 2023
ILC033-010236-
/O.EXP.KILX.TO.W.0029.000000T0000Z-230401T0230Z/
Crawford-
926 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR CENTRAL CRAWFORD COUNTY WILL EXPIRE AT 930
PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 AM CDT for east central
Illinois.
LAT...LON 3889 8780 3902 8784 3917 8766 3915 8764
3914 8766 3912 8763 3911 8765 3910 8762
3909 8762 3906 8757 3900 8758 3899 8756
3899 8758 3895 8752
TIME...MOT...LOC 0226Z 246DEG 60KT 3913 8744
$$
MJAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 31, 8:52 PM CDT, 7 minutes earlier.
Area forecast discussion, Mar 31, 8:52 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 852 PM CDT Fri Mar 31 2023 .SYNOPSIS... Issued at 852 PM CDT Fri Mar 31 2023 A line of thunderstorms will continue to track eastward across the I-57 corridor into Indiana late this evening. After that, expect windy and dry weather for the remainder of the night. && .UPDATE... Issued at 852 PM CDT Fri Mar 31 2023 0145z/845pm radar imagery shows a line of strong to severe convection extending from Danville...to Shelbyville...to near Salem. The storms are quickly tracking off to the east-northeast and will push into Indiana after 03z/10pm. Damaging wind gusts and isolated tornadoes will be possible. Once the storms end, gusty westerly winds will bring sharply colder/drier air into central Illinois with overnight low temperatures ranging from the middle 30s along/west of I-55...to the lower to middle 40s along/south of I-70. && .SHORT TERM...(This evening through Saturday) ISSUED AT 336 PM CDT Fri Mar 31 2023 20z/3pm mesoanalysis shows a moderately unstable/highly sheared warm sector environment characterized by MLCAPEs of 1000-1500J/kg and 0-3km shear in excess of 40kt west of the I-55 corridor. Several clusters of strong/severe convection are ongoing...with most of the activity now along/north of a Macomb to Bloomington line. Based on radar trends and HRRR forecasts, it appears this convection will exit the northern KILX CWA into northern Illinois within the next 1-2 hours. After a brief lull, additional cells firing further upstream ahead of an advancing cold across central Iowa/Missouri will quickly pivot into the area by late afternoon/early evening. Most CAMs suggest the cells will congeal into a squall line, then race eastward into Indiana by 9pm-10pm. The primary threat with the line will be damaging wind gusts in excess of 70mph: however, a few tornadoes will also be possible. Once the cold front passes and the storms depart, winds will veer to the west and temperatures will plummet. Readings will drop from current values in the upper 60s and lower 70s to early morning lows ranging from the middle 30s in the Illinois River Valley to the middle 40s south of I-70. Blustery and chilly conditions will prevail on Saturday as the pressure gradient tightens between departing low pressure and a high building into the Plains. Forecast soundings and numeric guidance indicate W/NW gusts reaching 40-50mph Saturday morning before gradually subsiding during the afternoon. High temperatures will be considerably cooler than today...only reaching the middle to upper 40s. .LONG TERM...(Saturday night through Friday) ISSUED AT 336 PM CDT Fri Mar 31 2023 Quiet weather will be on tap for Sunday as temperatures quickly rebound back to seasonal values in the upper 50s and lower 60s. As a weak front drops southward and stalls in the region, low chance PoPs for showers are warranted Sunday night into Monday. After that, attention turns to another powerful storm system progged to track from the southern Rockies into the Upper Midwest early next week. As the upper system approaches from the west, the stationary frontal boundary will lift back northward as a warm front on Tuesday. Given increasing instability/shear, there will be a risk for strong to severe storms Tuesday/Tuesday night...before a cold front sweeps through Illinois by early Wednesday morning. At this time, will focus highest PoPs Tuesday afternoon and evening, with rapidly decreasing rain chances by Wednesday. High temperatures will soar into the middle to upper 70s on Tuesday, but will drop back into the lower to middle 50s by Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 700 PM CDT Fri Mar 31 2023 Primary line of strong to severe convection is taking shape along the I-55 corridor early this evening...with a secondary line northwest of the Illinois River. Based on radar trends, it appears the storms will arrive at KDEC/KCMI by 01z, then push east of the terminals by 02z. The line further northwest appears it will brush KPIA over the next hour, then lift northeastward out of the area. Once the convection departs, winds will veer to the west and gust 30-35kt through midnight. Winds will likely temporarily decrease overnight before the pressure gradient tightens and W/NW gusts increase to 35-45kt by Saturday morning. Winds will remain strong/gusty through the afternoon before diminishing toward sunset. VFR ceilings are expected tonight: however, MVFR ceilings poised to the northwest will filter southward into the area by morning. Based on HRRR/NAM forecast soundings, have introduced MVFR at KPIA by 11z, then further southeast to the I-72 sites by 13z. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 PM CDT Saturday for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. && UPDATE...Barnes SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Mar 31, 3:13 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 313 PM CDT Fri Mar 31 2023 ILZ027>031-036>038-040>042-047>051-012015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 313 PM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely into early evening. Damaging wind gusts over 70 mph, very large hail, and strong tornadoes are all possible. Winds will likely gust from 45 to 55 mph tonight into Saturday morning, as winds turn southwest this evening and west to northwest by Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional severe thunderstorms are possible on Tuesday afternoon and Tuesday evening. Minor flooding will continue through next week on the Illinois River from Havana to Beardstown. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 3 pm and 10 pm. ILZ043>046-052>057-061-012015- De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- 313 PM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely this evening. Damaging winds over 70 mph, large hail, and strong tornadoes are all possible. Wind gusts of 45 to 55 mph are expected tonight into midday Saturday as southwest winds this evening turn west to northwest Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional severe thunderstorms are possible on Tuesday afternoon into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 3 pm and 10 pm. ILZ062-063-066>068-071>073-012015- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 313 PM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely into this evening. Damaging winds over 70 mph, large hail, and tornadoes are all possible. Wind gusts of 45 to 55 mph are expected tonight into midday Saturday, as southwest winds this evening turn westerly Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional severe thunderstorms are possible on Tuesday afternoon into Tuesday night. Lingering flooding on the Wabash, Embarras, and Little Wabash Rivers is expected to subside by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 3 pm and 10 pm. 25
In the hours before
Local storm report, Mar 31, 5:30 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL CHAPIN 39.77N 90.40W
03/31/2023 M1.25 INCH MORGAN IL EMERGENCY MNGR
&&Local storm report, Mar 31, 6:22 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
622 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TORNADO CHAPIN 39.77N 90.40W
03/31/2023 MORGAN IL TRAINED SPOTTER
SPOTTER SAW TORNADO ON THE GROUND.
0535 PM TORNADO 5 N JACKSONVILLE AIRPOR 39.81N 90.23W
03/31/2023 MORGAN IL TRAINED SPOTTER
SPOTTER POSSIBLY DROVE THROUGH TORNADO. SAID
THERE WAS STRONG WINDS AND POSSIBLE DEBRIS
AS IT PASSED.
0542 PM HAIL JACKSONVILLE 39.74N 90.23W
03/31/2023 E1.00 INCH MORGAN IL TRAINED SPOTTER
ONE HALF MILE FROM MORTON AVE EXIT ON I-72.
0545 PM HAIL W PRENTICE 39.86N 90.04W
03/31/2023 E1.75 INCH MORGAN IL TRAINED SPOTTER
0554 PM TORNADO SHERMAN 39.90N 89.61W
03/31/2023 SANGAMON IL TRAINED SPOTTER
SPOTTER SAW WHAT LOOKS LIKE A TORNADO AND
POWER FASHES 20 MILES WSW OF SHERMAN.
&&Local storm report, Mar 31, 6:30 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO SHERMAN 39.90N 89.61W
03/31/2023 SANGAMON IL TRAINED SPOTTER
TORNADO ON GROUND NEAR COUNTRY MARKET IN
SHERMAN.
&&
RDLocal storm report, Mar 31, 8:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
834 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TORNADO RIVERTON 39.85N 89.54W
03/31/2023 SANGAMON IL STORM CHASER
STORM CHASER REPORTING A STOVEPIPE TORNADO
TOUCHDOWN N OF TACO JOHNS OUTSIDE OF
RIVERTON THAT HIT SEVERAL HOMES. SAW SEVERE
DAMAGE ON THE HOMES WHILE TRAVELLING E ON
I-72.
0626 PM TORNADO DAWSON 39.86N 89.46W
03/31/2023 SANGAMON IL EMERGENCY MNGR
DAWSON FPD REPORTING TORNADO TOUCHDOWN ON
ROUTE 36/172 OVERPASS.
0628 PM TORNADO SHERMAN 39.90N 89.60W
03/31/2023 SANGAMON IL EMERGENCY MNGR
HEAVY DAMAGE TO STRUCTURES IN SHERMAN BY OLD
BUSINESS 55 BY FIRE STATION.
0629 PM TORNADO DAWSON 39.86N 89.46W
03/31/2023 SANGAMON IL FIRE DEPT/RESCUE
REPORTING AND CONFIRMED BY FIRE DEPARTMENT
ROUTE 36 AND WASHINGTON IN DAWSON HIT BY
TORNADO.
0638 PM TORNADO 6 SSW MOUNT PULASKI 39.93N 89.33W
03/31/2023 LOGAN IL TRAINED SPOTTER
HAM RADIO OPERATOR REPORTING THAT THE FIRE
DEPARTMENT ON SCENE OF DAMAGE NEAR 6 MILES
SSW OF MT. PULASKI. 2 SHEDS, 2 GRAIN BINS
DAMAGED. ADJACENT HOME HAS BROKEN WINDOWS.
0639 PM TSTM WND GST N STANFORD 40.44N 89.22W
03/31/2023 M63 MPH MCLEAN IL EMERGENCY MNGR
0647 PM TORNADO LATHAM 39.97N 89.16W
03/31/2023 LOGAN IL EMERGENCY MNGR
ROOF DAMAGE TO SEVERAL BUILDINGS IN LATHAM.
0647 PM TSTM WND GST LATHAM 39.97N 89.16W
03/31/2023 M65 MPH LOGAN IL EMERGENCY MNGR
0651 PM FUNNEL CLOUD 3 ENE LATHAM 39.98N 89.11W
03/31/2023 MACON IL EMERGENCY MNGR
UNCONFIRMED FUNNEL AT LINCOLN MEMORIAL
PARKWAY AND POLAND RD IN MACON COUNTY.
DEPUTY WAS UNABLE TO CONFIRM DUE TO RAIN.
0655 PM FUNNEL CLOUD 1 WNW MORRISONVILLE 39.43N 89.48W
03/31/2023 CHRISTIAN IL TRAINED SPOTTER
SPOTTER REPORTING CYCLING FUNNELS WITH WALL
CLOUD 1 MILE WEST OF MORRISONVILLE.
0701 PM TORNADO E DAWSON 39.86N 89.46W
03/31/2023 SANGAMON IL TRAINED SPOTTER
SPOTTER REPORTING TORNADO AND DEBRIS ON
TELSTAR AND SCULLY RD JUST E OF DAWSON.
0706 PM TORNADO MORRISONVILLE 39.43N 89.46W
03/31/2023 CHRISTIAN IL TRAINED SPOTTER
SPOTTER REPORTING REPEATED BRIEF TOUCHDOWNS
OF SMALL ROPE TORNADO N OF MORRISONVILLE.
0733 PM HAIL N TAYLORVILLE 39.55N 89.30W
03/31/2023 E1.00 INCH CHRISTIAN IL TRAINED SPOTTER
0742 PM HAIL 3 S STONINGTON 39.60N 89.19W
03/31/2023 E1.00 INCH CHRISTIAN IL TRAINED SPOTTER
0744 PM HAIL RANTOUL 40.31N 88.16W
03/31/2023 M1.00 INCH CHAMPAIGN IL EMERGENCY MNGR
0745 PM TORNADO 1 SW LUDLOW 40.38N 88.14W
03/31/2023 CHAMPAIGN IL EMERGENCY MNGR
BUS BLOWN OVER ON I-57 1 MILE SW OF LUDLOW.
32 PASSENGERS, 2 MINOR INJURIES.
0751 PM HAIL SE MOUNT ZION 39.78N 88.87W
03/31/2023 E1.25 INCH MACON IL TRAINED SPOTTER
0753 PM HAIL MOUNT ZION 39.78N 88.87W
03/31/2023 M1.00 INCH MACON IL EMERGENCY MNGR
0805 PM TORNADO 3 E RANKIN 40.47N 87.84W
03/31/2023 VERMILION IL PUBLIC
EM RELAYED REPORT THAT TORNADO CROSSED IL
ROUTE 9 BY A PERSON DRIVING DOWN THAT ROAD.
&&Local storm report, Mar 31, 8:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 6.5 E ALTONA 41.09N 90.16W
03/31/2023 KNOX IL EMERGENCY MNGR
POWER POLE BLOWN DOWN AND TREE UPROOTED IN
THE GALVA CEMETERY ALONG HWY 17.
&&
SHIMONLocal storm report, Mar 31, 8:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
842 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 2 SSE URBANA 40.08N 88.19W
03/31/2023 M73 MPH CHAMPAIGN IL COCORAHS
STATION IL-CP-108 URBANA 2.3 SSE.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:01 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 44 min |
| Mar 31, 7:07 PM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 23 min |
| Mar 31, 7:20 PM CDT | Tornado Warning | ILX | Champaign, DeWitt, McLean, Piatt | 25 min |
| Mar 31, 7:33 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 27 min |
| Mar 31, 7:40 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Piatt | 35 min |
| Mar 31, 7:44 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 31 min |
| Mar 31, 7:47 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 28 min |
| Mar 31, 7:49 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 26 min |
| Mar 31, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Christian, Coles, Douglas, Macon, Moultrie and 2 more | 28 min |
| Mar 31, 8:10 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 50 min |
| Mar 31, 8:17 PM CDT | Tornado Warning | ILX | Clay, Effingham | 28 min |
| Mar 31, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar, Vermilion | 33 min |
| Mar 31, 8:36 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Coles, Cumberland, Douglas, Effingham, Moultrie and 1 more | 24 min |
| Mar 31, 8:40 PM CDT | Tornado Warning | ILX | Clay, Effingham, Jasper, Richland | 35 min |
| Mar 31, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 33 min |
| Mar 31, 8:56 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Cumberland, Douglas, Edgar and 3 more | 34 min |
| Mar 31, 9:17 PM CDT | Tornado Warning | ILX | Edgar | 13 min |
| Mar 31, 9:21 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Edgar, Jasper | 24 min |
| Mar 31, 9:44 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 31 min |
Nearby
Tornado Warnings in Illinois, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.